I Tried To Get Off It

I saw something called 5-HTP at the grocery store. It is a precursor to serotonin and also had vitamin B and valerian to support nervous system health. Ah ha! I can get off the pharmaceutical manmade stuff! Well, the past two days or so haven't been good. I didn't get my Celexa at the pharmacy, vowing to get off it. But I have felt wretched. So I guess I am stuck with Celexa. I can't take both because it could cause an overdose of serotonin in the brain(serotonin syndrome).

deleted deleted
26-30
2 Responses Feb 8, 2010

You can get off it, you just can't go cold turkey - you have to taper it down slowly. Cut your dose by 10 mg for two weeks, then cut it again for two more, and keep doing that until you're done. If you go cold turkey, you'll feel like you got hit by a giant truck full of crazy. By tapering, you slowly allow your body to get used to a lower dosage until it doesn't need it anymore. You will still have withdrawal symptoms, but nowhere near what you'd get if you went cold turkey. I'm currently on my 4th day without it (after tapering down) and I'm doing ok. I get the brain zaps every now and then, but nowhere near as severely as I did whenever I tried to just stop taking it all at once. That herbal stuff you mentioned would probably help soften any withdrawal symptoms you have once you've tapered off as well... I've also heard that fish oil and magnesium malate can soften the brain zaps, so I'm trying that myself as of today.

awww :(